South Carolina, 2017Tornado and High Wind in South Carolina, September 11 to 12, 2017
September 11 to 12, 2017 · NWS CAE · 32 events in 11 counties and zones
Irma made landfall in south Florida as a category 4 hurricane on Sunday, September 10th, then moved north up the Florida peninsula during the day and night while gradually weakening. Irma weakened to Tropical Storm status while over north Florida Monday morning September 11th, and shifted NW over SW Georgia and into Alabama through Monday night while weakening to a Depression.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $600
- Crop damage
- $600
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Irma made landfall in south Florida as a category 4 hurricane on Sunday, September 10th, then moved north up the Florida peninsula during the day and night while gradually weakening. Irma weakened to Tropical Storm status while over north Florida Monday morning September 11th, and shifted NW over SW Georgia and into Alabama through Monday night while weakening to a Depression. Copious rainfall amounts associated with the cyclone occurred across the Central Savannah River Area (CSRA) of GA and the Midlands of SC, which generally fell from late Sunday night, through Monday and Monday night the 11th, and into the early morning hours of Tuesday the 12th. In addition, the pressure gradient between the cyclone to our SW, and high pressure to our north, provided strong wind gusts over the region as well which downed numerous trees. The strongest wind gusts occurred Monday afternoon Sept 11th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Sep 10, 6:58 PM EST, 5 hours 2 minutes earlier.
Area forecast discussion, Sep 10, 6:58 PM EST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
758 PM EDT Sun Sep 10 2017
.SYNOPSIS...
Moisture will increase tonight in an increasing onshore flow
well to the north of Irma. Impacts associated with Irma will be
greatest Monday and Monday night with the center tracking
southwest and west of the forecast area. The impacts will
include windy conditions with possible flash flooding and
isolated brief tornadoes. Please see the latest advisory on Irma
from the National Hurricane Center.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Hurricane Irma is forecast to move up the west coast of Florida
tonight then through the Florida panhandle into far southwestern
GA on Monday and weaken as it moves into eastern AL late Monday
night.
An increasing onshore flow will continue to spread tropical
moisture into the area overnight. Precipitable water values
ranging from around one half inch across the north Midlands to
around 1.8 inches across the extreme southern Midlands this
evening are forecast to range from 1.5 inches north to just
over 2 inches south by sunrise. We can expect overcast skies
tonight with rain developing from south to north. Showers moving
into the southern portion of the forecast area this evening
will continue to spread north overnight. Significant dry air
over the forecast area initially will cut down on rain totals
tonight with generally 0.25-0.50 inches possible across the CSRA
and southern Midlands with lower amounts north.
It will be breezy due to a tightening pressure gradient between
Irma and high pressure over to our north. After midnight we can
expect northeast winds 15 to 25 mph with gusts up to 40 mph. A
Wind Advisory is in effect. Overnight low temperatures will
range from the upper 50s north to the mid 60s south.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
The impacts across our area related to Irma remain relatively
unchanged with periods of heavy rain that may lead to flooding,
tropical storm strength wind gusts, as well as possible short
lived tornadoes.
A surge in moisture into our area associated with the northward
movement of Irma will bring precipitable water close to
2.25-2.50 inches on Monday as 925mb and 850mb winds increase to
50-65 kts off the Atlantic. Expect widespread rain Monday and
Monday evening. The significant accumulation will occur Monday
and Monday night with storm total rainfall generally in the 1-3
inch range northern Midlands and 2-5 inch range central and
southern Midlands and CSRA with the highest totals expected
along and south of the Savannah River. Some isolated amounts to
7 inches cannot be ruled out. Will continue with the Flash Flood
Watch for the southern portion of our area.
The pressure gradient between the surface high to the north and
Irma to our south will result in strengthening winds across the
area into Monday night. Very strong winds forecast at 925mb
(60-70 kts) and 850mb (70-80 kts) during the day and evening
Monday should support some wind gusts to 60 mph or greater
within strong rain bands while sustained winds of 30 to 40 mph
are possible especially south and west of I-26 corridor.
A High Wind Warning for tropical storm force winds is in effect
from the central Midlands on south to the CSRA...with a Wind
Advisory to the north.
Short lived tornadoes will also be a threat given the forecast
area will be within the right quadrant of the storm where
favorable wind shear and sufficient instability exist. Storm
relative helicity values really increase through the day
Monday as the overall wind field strengthens and there is
significant curvature in the hodographs. SPC has the area in a
marginal outlook with a slight risk across the far eastern
Midlands for the tornado threat.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Remnants of the tropical cyclone should be well west of the
region by Tuesday. Expect dry slot to develop across eastern
Georgia that spreads north during the day. Still chance of
showers and a few isolated thunderstorms mainly early with
surface trough across the area and weak instability. With
strong warm advection raised temperatures slightly from
previous forecast. Decreasing pops from south to north as
deeper moisture shifts northwest. Mainly dry by Tuesday night.
Lingering moisture supports a continued chance of mainly
diurnal showers and thunderstorms through the period. The GFS
and ECMWF MOS have pops 20 to 40 percent with temperatures near
normal.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Center of Hurricane Irma over SW FL and is forecast to track to
the NNW near the west coast of the FL peninsula overnight and
Monday morning, then gradually turning more NW across SW GA
Monday afternoon and evening while weakening to tropical storm
status.
Current radar mosaic indicates northward extent of the light
rain activity has pushed up towards the SC coast, with dry low
to mid level air still in place over our forecast area (FA). As
the cyclone shifts to the NNW, expect moisture to gradually
shift northward as well, with indications of light to moderate
rain, and associated MVFR CIG/VSBY restrictions, spreading north
into our FA late tonight. Strongest winds associated with the
cyclone, along with heaviest rain bands with embedded
thunderstorms, expected to affect our TAF sites Monday afternoon
and Monday night. Will indicate slightly lower CIG restrictions
and slightly higher wind gusts at AGS/DNL closer to the cyclone
track.
Aviation interests should be aware that windy conditions, to
possibly very windy at times, are expected Monday afternoon and
evening, along with low VSBYS in the heaviest rain bands, and
possibly isolated tornadoes.
EXTENDED AVIATION OUTLOOK...Windy conditions, along with heavy rain
bands and associated low VSBYS/CIGs continuing Monday night.
Gradually improving conditions Tuesday.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...High Wind Warning from 8 AM Monday to 2 AM EDT Tuesday for
GAZ040-063>065-077.
Wind Advisory until 8 AM EDT Monday for GAZ040-063>065-077.
Flash Flood Watch from Monday morning through late Monday
night for GAZ040-063>065-077.
SC...High Wind Warning from 8 AM Monday to 2 AM EDT Tuesday for
SCZ018-020-025>028-030-035>037-041.
Wind Advisory until 8 AM EDT Monday for SCZ018-020-025>028-030-
035>037-041.
Flash Flood Watch from Monday morning through late Monday
night for SCZ018-025-030-035-036-041.
Wind Advisory until 2 AM EDT Tuesday for SCZ015-016-021-022-
029-031-038.
&&Hazardous weather outlook, Sep 10, 3:45 PM EST, 8 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
445 PM EDT Sun Sep 10 2017
GAZ040-063>065-077-SCZ018-025-030-035-036-041-111200-
Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Edgefield-Aiken-
Barnwell-Orangeburg-Bamberg-
445 PM EDT Sun Sep 10 2017
...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...
...HIGH WIND WARNING IN EFFECT FROM 8 AM MONDAY TO 2 AM EDT
TUESDAY...
...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
High Wind Warning.
Flash Flood Watch.
Also, Isolated brief tornadoes are possible Monday into
Monday night. River flooding will be possible throughout the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required Monday and Monday night.
SCZ020-026>028-037-111200-
Newberry-Saluda-Lexington-Richland-Calhoun-
445 PM EDT Sun Sep 10 2017
...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...
...HIGH WIND WARNING IN EFFECT FROM 8 AM MONDAY TO 2 AM EDT
TUESDAY...
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
High Wind Warning.
Also, Isolated brief tornadoes are possible Monday into
Monday night. Heavy rain could possibly result in localized flooding.
A flash flood watch may be needed. River flooding will be possible
throughout the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required Monday into Monday night.
SCZ015-016-021-022-029-031-038-111200-
Lancaster-Chesterfield-Fairfield-Kershaw-Lee-Sumter-Clarendon-
445 PM EDT Sun Sep 10 2017
...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY...
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Also, Isolated brief tornadoes are possible Monday into
Monday night. Heavy rain could possibly result in localized flooding.
A flash flood watch may be needed. River flooding will be possible
throughout the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required Monday into Monday night.
Event by event
15 high wind, 10 heavy rain, 6 strong wind, 1 tornado. Local standard time, as filed.
Heavy Rain, Bamberg
- When
- September 11, 12:00 AM EST to September 12, 8:00 AM EST
- Where
- Bamberg County, 3 mi WNW of Denmark
- Reported by
- CoCoRaHS
- Coordinates
- 33.337, -81.198
CoCoRaHS observer measured a total rainfall amount of 6.80 inches 3 miles WNW of Denmark.
Heavy Rain, Orangeburg
- When
- September 11, 12:00 AM EST to September 12, 8:00 AM EST
- Where
- Orangeburg County, 0.15 mi SE of Holly Hill
- Reported by
- COOP Observer
- Coordinates
- 33.318, -80.418
COOP observer near Holly Hill measured a total rainfall amount of 7.18 inches.
Heavy Rain, Lexington
- When
- September 11, 12:00 AM EST to September 12, 8:00 AM EST
- Where
- Lexington County, 2 mi E of Lexington
- Reported by
- CoCoRaHS
- Coordinates
- 33.980, -81.215
CoCoRaHS observer measured a total rainfall amount of 5.86 inches 2 miles E of Lexington.
Heavy Rain, Lexington
- When
- September 11, 12:00 AM EST to September 12, 8:00 AM EST
- Where
- Lexington County, 0.83 mi N of (Cae)columbia Metro
- Reported by
- ASOS
- Coordinates
- 33.942, -81.122
ASOS unit at Columbia SC Metropolitan Airport measured a total rainfall amount of 3.78 inches.
Heavy Rain, Orangeburg
- When
- September 11, 12:00 AM EST to September 12, 8:00 AM EST
- Where
- Orangeburg County, 0.76 mi NW of Orangeburg Arpt
- Reported by
- ASOS
- Coordinates
- 33.457, -80.860
ASOS unit at Orangeburg SC Municipal Airport measured a total rainfall amount of 3.86 inches.
Heavy Rain, Richland
- When
- September 11, 12:00 AM EST to September 12, 8:00 AM EST
- Where
- Richland County, 0.56 mi E of Columbia Owens Arpt
- Reported by
- ASOS
- Coordinates
- 33.968, -80.990
ASOS unit at Hamilton-Owens Airport in Columbia measured a total rainfall amount of 3.10 inches.
Heavy Rain, Barnwell
- When
- September 11, 12:00 AM EST to September 12, 8:00 AM EST
- Where
- Barnwell County, 1.05 mi SSE of Hilda
- Reported by
- COOP Observer
- Coordinates
- 33.256, -81.242
COOP observer 5 miles ENE of Barnwell measured a total rainfall amount of 6.35 inches.
Heavy Rain, Aiken
- When
- September 11, 12:00 AM EST to September 12, 8:00 AM EST
- Where
- Aiken County, 3 mi ESE of Windsor
- Reported by
- CoCoRaHS
- Coordinates
- 33.463, -81.472
CoCoRaHS observer measured a total rainfall amount of 5.75 inches 3 miles ESE of Windsor.
Heavy Rain, Clarendon
- When
- September 11, 12:00 AM EST to September 12, 8:00 AM EST
- Where
- Clarendon County, 2.85 mi WSW of St Paul
- Reported by
- RAWS
- Coordinates
- 33.557, -80.441
RAWS unit 5 miles NNE of Santee at Santee NWR measured a total rainfall amount of 5.96 inches.
Heavy Rain, Richland
- When
- September 11, 12:00 AM EST to September 12, 8:00 AM EST
- Where
- Richland County, Wateree
- Reported by
- Mesonet
- Coordinates
- 33.800, -80.630
RCWINDS unit near the town of Wateree measured a total rainfall amount of 5.27 inches.
High Wind, Orangeburg
- When
- September 11, 8:30 AM EST to 8:35 AM EST
- Where
- Orangeburg forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
SCHP reported several trees down between Norway and Orangeburg along US Hwy 301 and SC Hwy 400.
High Wind, Aiken
- When
- September 11, 9:00 AM EST to September 12, 9:05 AM EST
- Where
- Aiken forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.544, -81.635 (the zone’s center; the record gives no point)
SCHP reported several trees down across SW Aiken Co.
High Wind, Aiken
- When
- September 11, 9:00 AM EST to 9:05 AM EST
- Where
- Aiken forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.544, -81.635 (the zone’s center; the record gives no point)
SCHP reports several trees down in Aiken Co near the city of North Augusta.
High Wind, Richland
- When
- September 11, 10:45 AM EST to 10:50 AM EST
- Where
- Richland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.022, -80.903 (the zone’s center; the record gives no point)
SCHP reported a few trees down in the southern portion of Richland Co mainly near Eastover.
High Wind, Aiken
- When
- September 11, 10:50 AM EST to 10:55 AM EST
- Where
- Aiken forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.544, -81.635 (the zone’s center; the record gives no point)
SCHP reported several trees down near Aiken.
High Wind, Fairfield
- When
- September 11, 12:00 PM EST to 12:05 PM EST
- Where
- Fairfield forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.395, -81.121 (the zone’s center; the record gives no point)
Large pine tree snapped off on Old Camden Rd and Forest Hills Dr.
High Wind, Barnwell
- When
- September 11, 12:10 PM EST to 12:15 PM EST
- Where
- Barnwell forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 33.266, -81.435 (the zone’s center; the record gives no point)
Trees down on power lines at Gardenia Rd near SC Hwy 3.
Strong Wind, Barnwell
- When
- September 11, 1:04 PM EST
- Where
- Barnwell forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $100
- Crop damage
- $100
- Reported by
- Public
- Coordinates
- 33.266, -81.435 (the zone’s center; the record gives no point)
Public measured a peak wind gust of 55 MPH near Blackville.
High Wind, Barnwell
- When
- September 11, 1:13 PM EST to 1:15 PM EST
- Where
- Barnwell forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.266, -81.435 (the zone’s center; the record gives no point)
Trees down along Jones Bridge Rd.
High Wind, Lexington
- When
- September 11, 1:15 PM EST to 1:17 PM EST
- Where
- Lexington forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 33.902, -81.272 (the zone’s center; the record gives no point)
Trees down on power lines on Railroad Ave in Lexington.
Strong Wind, Orangeburg
- When
- September 11, 2:14 PM EST
- Where
- Orangeburg forecast zone
- Measured
- 47 kt (54 mph) measured gust
- Property damage
- $100
- Crop damage
- $100
- Reported by
- ASOS
ASOS unit at Orangeburg SC Municipal Airport measured a peak wind gust of 54 MPH at 3:14 pm EDT (1414 EST).
High Wind, Richland
- When
- September 11, 2:45 PM EST to 2:50 PM EST
- Where
- Richland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.022, -80.903 (the zone’s center; the record gives no point)
Bluff Rd blocked by downed trees and power lines between Lower Richland Blvd and Coley Rd.
High Wind, Richland
- When
- September 11, 3:35 PM EST to 3:40 PM EST
- Where
- Richland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.022, -80.903 (the zone’s center; the record gives no point)
Columbia SC Police Dept reported, via social media, that a large tree fell on a vehicle at the 1500 block of Maple St. Power lines were also damaged. Subsequent reports indicated that a second tree may have also fallen onto another vehicle near that location.
High Wind, McCormick
- When
- September 11, 3:35 PM EST to 3:40 PM EST
- Where
- McCormick forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Other Federal Agency
- Coordinates
- 33.900, -82.310 (the zone’s center; the record gives no point)
J Strom Thurmond Dam operations manager reported that the entrance to Hawe Creek Campground blocked due to a downed tree.
Strong Wind, Lexington
- When
- September 11, 3:42 PM EST
- Where
- Lexington forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $100
- Crop damage
- $100
- Reported by
- ASOS
- Coordinates
- 33.902, -81.272 (the zone’s center; the record gives no point)
ASOS unit at Columbia SC Metropolitan Airport measured a peak wind gust of 51 MPH at 4:42 pm EDT (1542 EST).
High Wind, Lexington
- When
- September 11, 3:48 PM EST to 3:50 PM EST
- Where
- Lexington forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 33.902, -81.272 (the zone’s center; the record gives no point)
Large tree down on a home on Duchess Trail Rd.
High Wind, Lexington
- When
- September 11, 3:50 PM EST to 3:55 PM EST
- Where
- Lexington forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.902, -81.272 (the zone’s center; the record gives no point)
Power pole snapped with lines and transformers down in a parking lot of a fast food restaurant along Sunset Blvd in Lexington.
Strong Wind, Lancaster
- When
- September 11, 3:55 PM EST
- Where
- Lancaster forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $100
- Crop damage
- $100
- Reported by
- AWOS
AWOS unit at Lancaster SC Airport measured a peak wind gust of 55 MPH at 4:55 pm EDT (1555 EST).
Strong Wind, Sumter
- When
- September 11, 5:19 PM EST
- Where
- Sumter forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $100
- Crop damage
- $100
- Reported by
- ASOS
- Coordinates
- 33.916, -80.382 (the zone’s center; the record gives no point)
ASOS unit at Shaw AFB near Sumter measured a peak wind gust of 51 MPH at 6:19 pm EDT (1719 EST).
High Wind, Bamberg
- When
- September 11, 5:30 PM EST to 5:35 PM EST
- Where
- Bamberg forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 33.215, -81.054 (the zone’s center; the record gives no point)
Tree down across Faust St in Bamberg.
Strong Wind, Fairfield
- When
- September 11, 5:35 PM EST
- Where
- Fairfield forecast zone
- Measured
- 46 kt (53 mph) measured gust
- Property damage
- $100
- Crop damage
- $100
- Reported by
- AWOS
- Coordinates
- 34.395, -81.121 (the zone’s center; the record gives no point)
AWOS unit at Fairfield Co Airport south of Winnsboro SC measured a peak wind gust of 53 MPH at 6:35 pm EDT (1735 EST).
Tornado, Bamberg
- When
- September 11, 6:01 PM EST to 6:05 PM EST
- Where
- Bamberg County, 0.9 mi NW of Olar to 0.84 mi WSW of Govan
- Rating
- EF0
- Path length
- 2 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.190, -81.190
NWS storm survey team confirmed an EF-0 tornado touched down just NE of Olar, SC, moved to the NNW and dissipated approximately 4 minutes later near Govan, SC. The tornado was associated with the circulation of tropical cyclone Irma.
The tornado touched down just northwest of the town of Olar along Thunder Road. The tornado continued north-northwest for approximately 2 miles. The tornado crossed Thunder Road, Red Fox Road, Memorial Church Road and dissipated before reaching Ehrhardt Road. The tornado downed a few trees and several large limbs along it's path. The tornado was brief, only staying on the ground for approximately |4 minutes.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Flash Flood in Georgia, September 11 to 13, 20172 deaths · 8 injured · $29 million · 98 events
- Tornadoes and Tropical Storm in South Carolina, September 11 to 12, 20171 death · 1 injured · $575,000 · EF1 · 23 events
- Tropical Storm and Storm Surge in Georgia, September 11, 2017$29 million · 17 events
- Heat in Missouri, September 11, 20171 death · 1 event
- Tropical Storm in Alabama, September 11, 2017$650,000 · 5 events
- Hail and Damaging Winds in California, September 11, 2017$330,000 · 61 kt wind · 19 events
- High Wind in South Carolina, September 11, 2017$100,000 · 50 kt wind · 10 events
- High Wind in North Carolina, September 11, 2017$70,000 · 50 kt wind · 7 events
- High Wind in Georgia, September 11, 2017$60,000 · 50 kt wind · 6 events
- Strong Wind in North Carolina, September 11, 2017$50,000 · 5 events
- High Wind and Strong Wind in North Carolina, September 11 to 12, 2017$42,000 · 50 kt wind · 7 events
- Damaging Wind in California, September 11, 2017$50,000 · 87 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 723131, 723132, 723133, 723134, 723135, 723136, 723137, 723138, 723139, 723140, 723142, 723141, 723143, 723144, 723145, 723146, 723147, 723148, 723149, 723150, 723151, 723152, 723153, 723155, 723154, 723156, 723157, 723158, 723159, 723160, 723161, 716101.